Starting Yeast protocalDr. did not recommend threelac

Discussion in 'Fibromyalgia Main Forum' started by jane32, Apr 24, 2006.

  1. jane32

    jane32 New Member

    I am finally starting the yeast protocal at the FFC. My dr. waited to see if it went down and now it shows active infection but just a little over the average. I am starting diflucan on Wed. and Liv-52 tomorrow. I also take garlic. I sure hope my white tongue goes away. I know the Diflucan is bad for your liver so he said he would just keep me on it for three weeks. If I do not feel any better after the three weeks is over then he said the yeast is not causing my problems and he will take me off of it.

    I know a lot of people on here take Threelac. I asked him about it and he told me not to take it b/c it was dangerous??!! Has anyone heard this? he said it has a bad bacteria in it.

    I have no clue what to believe but I think it helps most people. He also told me I did not have to watch my sugars when treating the yeast but I plan to anyways.
  2. pawprints

    pawprints New Member

    I do not know about the Threelac, but Dr. Crook who wrote lots of books on yeast says to avoid the sugars and some starches. I think some people even avoid fruits, vinegars, etc. during this time.

    You will have to decide what works best for you but as long as you doing the medicine why not give it every chance to work.

    Good luck.

  3. jane32

    jane32 New Member

    Yeah I thgouth 3 weeks was weird but my mom was also there and she does not like meds so she was like edging the dr on ..by saying how we will know if it works and he says after three weeks I will take you off then. I know it is bad for the liver so maybe he just said it to keep my mom happy. I did read however somewhere that diflucan if is it goign to work will do it with in 5 days. If not then it is not doing anything new to your body and you should try something else.

    I don't know if my dr. understands about herxing..he said I may feel bad for a day or two!

    As for herxing...yeah I did it quite a bit everytime I increased my Valtrex..really bad in Nov for three weeks then went away. I think my body is changing aroudn nwo I thoguth I was doign better in JAn/FEB ans the past tw months have sucked. My fever cycles are super long and I have not added anything new so who knows?!@

    I agree about the pricing I get most of my things from the FFC still though b/c I can't find them online like the artmenisin/TF/pregnenlone/Mitomax

    I get the other items from the prohealth store.

    I am hoping clearing up the yeast helps. I am only on 2 Jarros a day maybe I should increase it.
    [This Message was Edited on 04/24/2006]
  4. jane32

    jane32 New Member

    I thought you were suppose to take it on an emprty stomach. I take it before breakfast and then 1 1/2 hrs. after lunch and 1/2 before dinner. Does it matter?
  5. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    Diflucan is the most risky antifungal there is. I don't know, doctors - rx kickbacks - bashing supplements because they don't line their pockets. I don't trust much a doctor tells me about supplements, unless they are an environmental doctor who knows them really well and believes in them.

    I'm dubious about some protocols that FFC'ERS have been put on too. they are very aggressive, people have unbearable herxes sometimes and the docs sometimes aren't very understanding about a patient actually wanting to function while on treatmentn. And Diflucan is always the first thing they reach for for an antifungal, coincidentally the most expensive antifungal.


    Jeanne
  6. jane32

    jane32 New Member

    I agree you have to be weary but diflucan is actually the cheapest med for me...omly $10 for my co-pay and most of mine are $50!

    I figure I will give it a three week shot and then I will try threelac since others have been helped by it.
    [This Message was Edited on 04/24/2006]
  7. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    If you switch to a natural antifungal, you may want to try Primal Defense first. That is, if you have bad IBS problems, it seems to be the best one for that. I'd like to try Threelac someday, since Primal Defense isn't the strongest as an a.f.,b ut it is great for IBS C or D, and the deadlier forms of bowel disorder like Chrohns and diverticulitis even. It was actually developed by a doctor dying of Chrohns, until he used his own special formula that is. It has made me more regular than I've been in my life at a fraction of the recommended dose.


    Jeanne
  8. jane32

    jane32 New Member

    is the generic as good as diflucan? I usually don't take generics.

    Jeanne..I use to have IBS and ever sinne I got sick with CFS it totally went away-so weird but I am so regular now esp.since I added veggies.
  9. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    identical. I hada bad experience w/ generic buproprion, which is supposed to be the same as my a.d., Wellbutrin. Not even close, didnt' work, made me tired and nauseous instead of energizing me like Wellbutrin always did. I've put it on my list of drugs I'm now sensitive to.


    Jeanne
  10. Smiffy

    Smiffy Member

    Threelac did nothing for me, & I found it a complete waste of money. Why not go with your doctor's suggestions first to see if they help?

    There is an anti-candida diet that you can follow.
  11. jane32

    jane32 New Member

    My ffc did not have a candida sheet when I asked for it they said it was very restrictive and too hard to follow!

    I looked at my jarros eps today and it does just say 1-2 a day before meals. Did your dr. say it is okay to up it? I just get nervous..

    thanks. I am definitely going to watch my diet.
  12. mme_curie68

    mme_curie68 New Member

    Your doctor was probably anti-Threelac because some of the bacteria that it contains CAN be pathogenic - the "streptococcus faecalis" which is the older bacteria name for "enterococcus faecalis".

    It can be found in the human digestive tract as part of the "normal" flora; however, some of the manufacturer's literature is misleading because it implies that because it can be found in the human gut , then their bacteria is "harmless". Not necessarily. Enterococcus faecalis can cause bacterial endocarditis, bladder and prostate infections.

    This is a current controversy in the area of dietary supplements regarding some of the probiotics - are the small amounts of pathogenic bacteria helpful or harmful?

    I would argue that they can be both. What might help one person may cause disease in another depending on the condition of their immune system.

    Lots of people swear by Threelac. For me, I take Lactobacillus acidophilus only. My thinking is, I don't want to deliberately ingest potentially harmful fecal bacteria. Uck. But that is just my opinion. Other people swear by it.

    Hugs,
    Madame Curie



  13. LISALOO

    LISALOO New Member

    If you're scared about the side effects of diflucan, ask for nystatin.

    I go to FFC Cleveland, was on Diflucan, which I had a horrible die off, then after 3 weeks started getting an awful face rash which is a side effect. So the doctor switched me to Nystatin, no problem.
  14. jane32

    jane32 New Member

    Yeah I would not stay on it that long but if it is helping you then stay on it.

    I met some people at the ffc that were on it for 6 months...
    and remember other people have cured yeast by not taking it.
  15. jane32

    jane32 New Member

    That is exactly what he was talking about now that you
    mention it.



  16. mollystwin

    mollystwin New Member

    I felt terrible on diflucan too, but my doctor only gave me 10 days and said the supplements would be all I needed after the 10 days of diflucan. I have been feeling better for about 2 weeks now, even went on a week vacation to the beach in Florida. I think you'll be OK for your Mom's party next month, your die off should be over by then, if not, then I would stop the diflucan and try nystatin or threelac which is what I am on now.
    Good Luck!
  17. jane32

    jane32 New Member

    which ffc do you go to? Are you just on threelac now what other supplements are you on?

    Molly and Angela what where your candida levels?
  18. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    I wish I never had either. I used Nystatin and it gave me a very resistant strain of yeast, which is only one rarer side effect.

    I'd go only natural, there are many and they are cheaper anyway.


    Jeanne
  19. mme_curie68

    mme_curie68 New Member

    I have been on diflucan protocol for chronic yeast. 6 weeks at a time. I haven't had any problems.

    To ease your mind, have the doc do a baseline liver panel if you haven't had one already.

    Once you are taking it they can do blood draws to make sure its not harming your liver.

    Hugs,
    Madame Curie
  20. mollystwin

    mollystwin New Member

    I am going to the FFC in Detroit area. My first appt is next Wed. I got my candida test from my primary care dr. I don't know what I'll do with my supplements once I start going to FFC. My candida results were:
    1.2 IGG AB
    1.1 AGA AB
    3.1 AGM AB - This one is the active yeast. One of the others is past and I forgot what the last one is for. If any is over 1 it suggests yeast.
    How does this compare to yours?
    Is this high? Or not so bad? Anyone?
    Thanks
    [This Message was Edited on 04/26/2006]